| Model Number |
BC801-10 |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Section g4:
pma/510(k) number: no 510(k) number was added in section g4 of the report because the device is a class 1 device and exempt from pma pathway to regulatory approval.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
Event or Problem Description
A healthcare facility in ohio has reported that the two units of bc801-10 infant nasal mask medium bcpap could not hold a seal and leaks.There was no reported patient consequence.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4) section g4: pma/510(k) number: no 510(k) number was added in section g4 of the report because the device is a class 1 device and exempt from pma pathway to regulatory approval.Method: the subject masks, 2 units of bc801-10 infant nasal mask medium bcpap were returned to fisher & paykel healthcare (f&p) in new zealand for evaluation.Our investigation is thus based on the evaluation of subject device, information provided by the healthcare facility and our knowledge of our product.Results: visual inspection of the subject masks revealed that they were misaligned at the parting line.When connected to the flexitrunk tubing, the nasal part was observed to be squeezed and pinched which then created a gap between the subject mask and flexitrunk tubing.Further investigation has revealed that during servicing of the mould tool in nov 2024, the supplier has identified that two of the alignment pins were worn out.Conclusion: the reported malfunction was caused due to the misalignment of the mould tool pins resulting in the parting line of the medium-sized masks to be misaligned and hence causing the thinner walls at the mating part to the flexitrunk.The mold tool pins were replaced in november 2024 as part of corrective action.The user instructions that accompany the flexitrunk infant interface illustrate in pictorial format the correct set-up and proper use of infant interfaces, including the nasal mask and nasal tubing.It also states the following: "connect prongs and mask to nasal tubing ensuring that it is inserted fully." "if using mask: connect to patient by placing mask around the nose.The mask should sit comfortably around the patient's nose.It must not occlude the nostrils or touch the septum and should not be over the lip or over the eyes." "check that all circuit connections are tight before use and after any adjustment.".